Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 102, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 31, 2016, 3:35 PM CDT for Beckham County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2016, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 31, 2016, 6:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Beckham County, OK
The radar
The Altus AFB radar (KFDR), 127 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.6 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 981 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
746
WGUS54 KOUN 312035
FFWOUN
OKC009-312330-
/O.NEW.KOUN.FF.W.0102.160831T2035Z-160831T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
335 PM CDT WED AUG 31 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN BECKHAM COUNTY IN WESTERN OKLAHOMA...
* UNTIL 630 PM CDT
* AT 333 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN JUST WEST OF ELK CITY AND ANOTHER TWO INCHES ARE
POSSIBLE. FLASH FLOODING IS OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELK CITY AND SURROUNDING RURAL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3542 9959 3542 9958 3547 9958 3551 9957
3550 9937 3526 9940 3528 9961
$$
111 follow-up statement
190
WGUS74 KOUN 312128
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
428 PM CDT WED AUG 31 2016
OKC009-312330-
/O.CON.KOUN.FF.W.0102.000000T0000Z-160831T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BECKHAM OK-
428 PM CDT WED AUG 31 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
NORTHEASTERN BECKHAM COUNTY...
AT 426 PM CDT...DOPPLER RADAR INDICATED THAT THE HEAVIER RAIN HAS
ENDED ACROSS EASTERN PARTS OF BECKHAM COUNTY. UP TO TWO INCHES OF
RAIN FELL EARLIER IN A VERY SHORT AMOUNT OF TIME. THIS WAS MOST
NOTABLE IN AND JUST WEST OF ELK CITY.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ELK CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3542 9959 3542 9958 3547 9958 3551 9957
3550 9937 3526 9940 3528 9961
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 3:19 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 31, 3:19 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 319 PM CDT WED AUG 31 2016 .DISCUSSION... Scattered thunderstorms will continue. The persistent convection of recent days will be also supported tonight and tomorrow by a slow south moving shortwave, especially in western and northern Oklahoma. Although ongoing convection is not too widespread, the very efficient rainfall production and slow movement is creating some potential high water issues, so will be brief with this discussion. Precipitation chances will decrease for Friday and the weekend as the upper ridge builds more into the area with warmer temperatures expected again. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 69 83 64 86 / 40 50 10 10 Hobart OK 68 83 65 86 / 50 50 20 10 Wichita Falls TX 71 86 68 87 / 40 50 30 20 Gage OK 64 81 60 83 / 50 40 10 10 Ponca City OK 67 82 61 84 / 40 20 0 0 Durant OK 72 87 69 87 / 30 60 20 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. &&
Hazardous weather outlook, Aug 31, 11:30 AM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1130 AM CDT WED AUG 31 2016 OKZ004>048-050>052-TXZ083>090-011630- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1130 AM CDT WED AUG 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO THE EVENING. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA. HOWEVER...THE GREATEST COVERAGE FOR THUNDERSTORMS WILL BE ACROSS NORTHERN OKLAHOMA. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING...AND STRONG WIND GUSTS UP TO 50 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE ON THURSDAY ACROSS CENTRAL AND SOUTHERN OKLAHOMA INTO NORTH TEXAS. THE PRIMARY HAZARDS WILL BE LOCALLY HEAVY RAINFALL THAT COULD LEAD TO FLOODING AND STRONG WIND GUSTS. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE ON FRIDAY AND SATURDAY...PRIMARILY ACROSS PARTS OF WESTERN OKLAHOMA INTO NORTH TEXAS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MAHALE
In the hours before
Special weather statement, Aug 31, 2:09 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 209 PM CDT WED AUG 31 2016 OKZ025-311945- OKLAHOMA OK- 209 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OKLAHOMA COUNTY UNTIL 245 PM CDT... AT 207 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DEL CITY... MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... OKLAHOMA CITY...MIDWEST CITY...DEL CITY...SPENCER...TINKER AIR FORCE BASE...FOREST PARK...SMITH VILLAGE AND THE CAPITOL. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3549 9754 3553 9737 3540 9734 3539 9746 TIME...MOT...LOC 1907Z 329DEG 4KT 3546 9743 MAHALE
Special weather statement, Aug 31, 2:28 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 228 PM CDT WED AUG 31 2016 OKZ035-038-312000- COMANCHE OK-KIOWA OK- 228 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COMANCHE AND EAST CENTRAL KIOWA COUNTIES UNTIL 300 PM CDT... AT 226 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF MOUNTAIN VIEW TO 5 MILES SOUTHEAST OF COOPERTON. THERE STORMS WERE NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... NORTHWESTERN WICHITA MOUNTAINS WILDLIFE REFUGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3501 9864 3475 9881 3481 9889 3504 9874 TIME...MOT...LOC 1926Z 187DEG 0KT 3500 9872 3479 9882 MAHALE
Special weather statement, Aug 31, 3:15 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
315 PM CDT WED AUG 31 2016
OKZ026-312045-
LINCOLN OK-
315 PM CDT WED AUG 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY UNTIL 345
PM CDT...
AT 312 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR KENDRICK...
MOVING SOUTHWEST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
CHANDLER...STROUD...DAVENPORT...WELLSTON...CARNEY...TRYON...AGRA...
WARWICK...KENDRICK...AVERY AND PARKLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3569 9663 3567 9709 3592 9695 3593 9662
3586 9662
TIME...MOT...LOC 2012Z 35DEG 10KT 3583 9679
11Special weather statement, Aug 31, 3:16 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 316 PM CDT WED AUG 31 2016 OKZ023-038-312045- COMANCHE OK-CADDO OK- 316 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COMANCHE AND SOUTHWESTERN CADDO COUNTIES UNTIL 345 PM CDT... AT 315 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR APACHE...MOVING WEST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS OVER 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... APACHE...FLETCHER...BOONE...LAKE ELLSWORTH...LAKE LAWTONKA...MEERS... STECKER AND EASTERN WICHITA MOUNTAINS WILDLIFE REFUGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3500 9825 3483 9824 3474 9857 3503 9862 TIME...MOT...LOC 2015Z 82DEG 9KT 3492 9840 11
Special weather statement, Aug 31, 3:20 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 320 PM CDT WED AUG 31 2016 OKZ025-312045- OKLAHOMA OK- 320 PM CDT WED AUG 31 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OKLAHOMA COUNTY UNTIL 345 PM CDT... AT 318 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF SPENCER...MOVING NORTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... OKLAHOMA CITY...EDMOND...MIDWEST CITY...DEL CITY...WARR ACRES... THE VILLAGE...SPENCER...NICHOLS HILLS...JONES...VALLEY BROOK... ARCADIA...TINKER AIR FORCE BASE...FOREST PARK...LAKE ALUMA... SMITH VILLAGE...WILL ROGERS AIRPORT...THE FAIRGROUNDS... THE CAPITOL AND DOWNTOWN EDMOND. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3542 9740 3538 9764 3571 9759 3569 9723 TIME...MOT...LOC 2018Z 213DEG 3KT 3552 9746 11
Special weather statement, Aug 31, 3:22 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
322 PM CDT WED AUG 31 2016
OKZ021-312100-
BECKHAM OK-
322 PM CDT WED AUG 31 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BECKHAM COUNTY UNTIL
400 PM CDT...
AT 321 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ELK CITY. THIS
STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
ELK CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3542 9959 3542 9958 3550 9958 3550 9937
3544 9936 3527 9937 3529 9960
TIME...MOT...LOC 2021Z 201DEG 1KT 3538 9947
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 8:44 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Aug 30, 9:30 PM CDT | Special Weather Statement | OUN | Comanche | 30 min |
| Aug 30, 9:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Aug 30, 9:48 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 30, 10:48 PM CDT | Areal Flood Advisory | OUN | Canadian | 117 min |
| Aug 31, 12:53 PM CDT | Special Weather Statement | OUN | Beckham | 37 min |
| Aug 31, 1:03 PM CDT | Areal Flood Advisory | OUN | Beckham, Roger Mills | 3 hr |
| Aug 31, 1:38 PM CDT | Special Weather Statement | OUN | Oklahoma | 37 min |
| Aug 31, 1:42 PM CDT | Areal Flood Advisory | OUN | Woodward | 3 hr |
| Aug 31, 1:54 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Aug 31, 2:09 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Aug 31, 2:25 PM CDT | Areal Flood Advisory | OUN | Roger Mills | 3 hr |
| Aug 31, 2:28 PM CDT | Special Weather Statement | OUN | Kiowa | 32 min |
| Aug 31, 2:53 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 3 hr |
| Aug 31, 3:01 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Aug 31, 3:15 PM CDT | Special Weather Statement | OUN | Lincoln | 30 min |
| Aug 31, 3:16 PM CDT | Special Weather Statement | OUN | Comanche | 29 min |
| Aug 31, 3:20 PM CDT | Special Weather Statement | OUN | Oklahoma | 25 min |
| Aug 31, 3:22 PM CDT | Special Weather Statement | OUN | Beckham | 38 min |
| Aug 31, 3:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 31, 3:44 PM CDT | Special Weather Statement | OUN | Caddo | 31 min |
| Aug 31, 3:46 PM CDT | Special Weather Statement | OUN | Beckham, Washita | 29 min |
| Aug 31, 3:55 PM CDT | Special Weather Statement | OUN | Lincoln | 35 min |
| Aug 31, 3:58 PM CDT | Areal Flood Advisory | OUN | Lincoln | 2 hr |
| Aug 31, 4:10 PM CDT | Areal Flood Advisory | OUN | Caddo | 3 hr |
| Aug 31, 4:13 PM CDT | Areal Flood Advisory | OUN | Washita | 3 hr |
| Aug 31, 4:31 PM CDT | Special Weather Statement | OUN | Washita | 29 min |
| Aug 31, 4:32 PM CDT | Special Weather Statement | OUN | Canadian | 28 min |
| Aug 31, 4:37 PM CDT | Special Weather Statement | OUN | Stephens | 23 min |
| Aug 31, 4:41 PM CDT | Special Weather Statement | OUN | Oklahoma | 34 min |
| Aug 31, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 32 min |
| Aug 31, 4:53 PM CDT | Areal Flood Advisory | OUN | Logan | 112 min |
| Aug 31, 4:59 PM CDT | Areal Flood Advisory | OUN | Caddo, Washita | 6 hr |
| Aug 31, 5:05 PM CDT | Special Weather Statement | OUN | Caddo | 25 min |
| Aug 31, 5:10 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Aug 31, 5:12 PM CDT | Special Weather Statement | OUN | Pontotoc | 33 min |
| Aug 31, 5:13 PM CDT | Areal Flood Advisory | OUN | Oklahoma | 2 hr |
| Aug 31, 5:21 PM CDT | Flash Flood Warning | OUN | Logan | 114 min |
| Aug 31, 5:21 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 28 min |
| Aug 31, 5:31 PM CDT | Areal Flood Advisory | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 3 hr |
| Aug 31, 5:42 PM CDT | Special Weather Statement | OUN | Kingfisher | 33 min |
| Aug 31, 5:53 PM CDT | Special Weather Statement | OUN | Caddo | 37 min |
| Aug 31, 5:58 PM CDT | Areal Flood Advisory | OUN | Stephens | 3 hr |
| Aug 31, 6:08 PM CDT | Special Weather Statement | OUN | Tillman | 3 hr |
| Aug 31, 6:27 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Grady | 3 hr |
| Aug 31, 6:34 PM CDT | Areal Flood Advisory | OUN | Kingfisher | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.